Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 58, NWS Des Moines, IA

June 8, 20084 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 8, 2008, 7:27 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 7:27 AM CDT (12:27 UTC)
Expired
Jun 8, 2008, 1:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Boone County, IA, Dallas County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:30 AM CDTFLASH FLOOD2 Nw Granger, IAALL CREEKS AND STREAMS OUT OF THEIR BANKS WITH NUMEROUS COUNTY GRAVEL ROADS WITH WATER FLOWING OVER THEM. SOME ROADS COVERED TO A FOOT OR MORE WITH WATER.
Jun 8, 8:10 AM CDTFLASH FLOOD1 W Adel, IAPANTHER CREEK BANK FULL...ROADS IN AREA ARE FLOODING...P58 SOUTH OF HIGHWAY 44
Jun 8, 8:10 AM CDTFLASH FLOOD4 W Grimes, IAHIGHWAY 44 AND V AVENUE...WALNUT CREEK FLOODING
Jun 8, 8:10 AM CDTHEAVY RAIN 2.5Clive, IA
Jun 8, 8:10 AM CDTHEAVY RAIN 2.5Dallas Center, IACORRECTION...DALLAS CENTER...NOT CLIVE
Jun 8, 11:25 AM CDTFLOOD4 Ne Ankeny Airport, IACAR SWEPT OFF ROADWAY BY FLOODWATERS.
Jun 8, 11:44 AM CDTFLOOD4 Ese Pleasant Hill, IACAR SWEPT OFF ROADWAY 2700 BLOCK OF SE78TH. ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-435 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 081227
FFWDMX
IAC015-049-153-169-081830-
/O.NEW.KDMX.FF.W.0058.080608T1227Z-080608T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
727 AM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN CENTRAL IOWA...
  DALLAS COUNTY IN CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF DES MOINES...
  STORY COUNTY IN CENTRAL IOWA...

* UNTIL 130 PM CDT SUNDAY

* AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRIMES...
  WOODWARD...STORY CITY...POLK CITY...PERRY...OGDEN...NEVADA...
  MADRID...JOHNSTON...HUXLEY...DALLAS CENTER...BOONE...BONDURANT...
  ANKENY AND AMES

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4182 9427 4185 9415 4220 9415 4218 9326
      4187 9324 4187 9336 4153 9336 4152 9394
      4153 9424
TIME...MOT...LOC 1227Z 180DEG 0KT 4166 9405

$$

RUSSELL
5 follow-up statements
000 
WGUS73 KDMX 081335
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
832 AM CDT SUN JUN 8 2008

IAC015-049-153-169-081830-
/O.CON.KDMX.FF.W.0058.000000T0000Z-080608T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-STORY IA-POLK IA-DALLAS IA-
832 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
DALLAS...POLK...STORY AND BOONE COUNTIES...

AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

DALLAS COUNTY LAW ENFORCEMENT REPORTED ALL CREEKS AND STREAMS OUT OF 
THEIR BANKS WITH NUMEROUS COUNTY GRAVEL ROADS WITH WATER FLOWING 
OVER THEM. SOME ROADS COVERED TO A FOOT OR MORE WITH WATER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRIMES...
WOODWARD...STORY CITY...POLK CITY...PERRY...OGDEN...NEVADA...
MADRID...JOHNSTON...HUXLEY...DALLAS CENTER...BOONE...BONDURANT...
ANKENY AND AMES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

NUMEROUS RODS WERE FLOODED IN ZEARING AND NEVADA. IT IS LIKELY 
WIDESPREAD FLOODING OF STREAMS MAY BE THREATENING ROADS IN OTHER 
PLACES NOT YET KNOWN. THIS CAN BE LIFE THREATENING FOR FAST MOVING 
VEHICLES...BE PREPARED FOR WATER OVER ROADS WITH NO ROAD BLOCKS.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4182 9427 4185 9415 4220 9415 4218 9326
      4187 9324 4187 9336 4153 9336 4152 9394
      4153 9424
TIME...MOT...LOC 1332Z 180DEG 0KT 4166 9405

$$

RUSSELL
000 
WGUS73 KDMX 081424
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
920 AM CDT SUN JUN 8 2008

IAC015-049-153-169-081830-
/O.CON.KDMX.FF.W.0058.000000T0000Z-080608T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-STORY IA-POLK IA-DALLAS IA-
920 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
DALLAS...POLK...STORY AND BOONE COUNTIES...

AT 919 AM CDT...LOCAL LAW ENFORCEMENT RAINFALL CONTINUED TO 
AGGRAVATE THE FLOODING SITUATION.

LAW ENFORCEMENT AND EMERGENCY MANAGEMENT REPORTED SIGNIFICANT 
FLOODING IN NUMEROUS LOCATIONS. HIGHWAY 117 IN COLFAX WAS  FLOODED 
AND CLOSED. SANDBAGGING OPERATIONS WERE OCCURRING IN CAMBRIDGE. 
HEAVY RAINS IN EXCESS OF THREE INCHES WILL CAUSE RAPID RUNOFF AND 
LIKELY PUSH  STREAMS OUT OF THE BANKS AND OVER MANY COUNTY ROADS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRIMES...
WOODWARD...STORY CITY...POLK CITY...PERRY...OGDEN...NEVADA...
MADRID...JOHNSTON...HUXLEY...DALLAS CENTER...BOONE...BONDURANT...
ANKENY AND AMES

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4182 9427 4185 9415 4220 9415 4218 9326
      4187 9324 4187 9336 4153 9336 4152 9394
      4153 9424
TIME...MOT...LOC 1420Z 180DEG 0KT 4166 9405

$$

RUSSELL
000 
WGUS73 KDMX 081521
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1017 AM CDT SUN JUN 8 2008

IAC015-049-153-169-081830-
/O.CON.KDMX.FF.W.0058.000000T0000Z-080608T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-STORY IA-POLK IA-DALLAS IA-
1017 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
DALLAS...POLK...STORY AND BOONE COUNTIES...

AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS MOVING INTO THE WARNED AREA FROM 
THE SOUTHWEST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRIMES...
WOODWARD...STORY CITY...POLK CITY...PERRY...OGDEN...NEVADA...
MADRID...JOHNSTON...HUXLEY...DALLAS CENTER...BOONE...BONDURANT...
ANKENY AND AMES

ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH TO AN INCH ARE 
POSSIBLE THROUGH NOON.

NUMEROUS RIVERS AND STREAMS ARE IN FLOOD AT THIS TIME. THIS IS 
CAUSING SERIOUS FLOODING INCLUDING CLOSED ROADS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4182 9427 4185 9415 4220 9415 4218 9326
      4187 9324 4187 9336 4153 9336 4152 9394
      4153 9424
TIME...MOT...LOC 1517Z 180DEG 0KT 4166 9405

$$
000 
WGUS73 KDMX 081743
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 PM CDT SUN JUN 8 2008

IAC015-049-153-169-081830-
/O.CON.KDMX.FF.W.0058.000000T0000Z-080608T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-STORY IA-POLK IA-DALLAS IA-
1235 PM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
DALLAS...POLK...STORY AND BOONE COUNTIES...

AT 1231 PM CDT...NUMEROUS STREAMS AND SMALL CREEKS REMAIN OUT OF 
THEIR BANKS ALTHOUGH MUCH OF THE STREET FLOODING HAS SUBSIDED.  THE 
SMALLER TRIBUTARIES ARE ALSO EXPECTED TO BEGIN FALLING AS WATER IS 
ROUTED TOWARD THE LARGER STREAMS AND RIVERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODWARD...
STORY CITY...POLK CITY...PERRY...OGDEN...NEVADA...MADRID...
JOHNSTON...HUXLEY...GRIMES...DALLAS CENTER...BOONE...BONDURANT...
ANKENY AND AMES

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4182 9427 4185 9415 4220 9415 4218 9326
      4187 9324 4187 9336 4153 9336 4152 9394
      4153 9424
TIME...MOT...LOC 1735Z 180DEG 0KT 4166 9405

$$

COGIL
000 
WGUS73 KDMX 081810
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
108 PM CDT SUN JUN 8 2008

IAC015-049-153-169-081830-
/O.CON.KDMX.FF.W.0058.000000T0000Z-080608T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-STORY IA-POLK IA-DALLAS IA-
108 PM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
DALLAS...POLK...STORY AND BOONE COUNTIES...

AT 1258 PM CDT...NUMEROUS STREAMS AND SMALL CREEKS REMAIN OUT OF 
THEIR BANKS ALTHOUGH MUCH OF THE STREET FLOODING HAS SUBSIDED.  THE 
SMALLER TRIBUTARIES ARE ALSO EXPECTED TO BEGIN FALLING AS WATER IS 
ROUTED TOWARD THE LARGER STREAMS AND RIVERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODWARD...
STORY CITY...POLK CITY...PERRY...OGDEN...NEVADA...MADRID...
JOHNSTON...HUXLEY...GRIMES...DALLAS CENTER...BOONE...BONDURANT...
ANKENY AND AMES

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4182 9427 4185 9415 4220 9415 4218 9326
      4187 9324 4187 9336 4153 9336 4152 9394
      4153 9424
TIME...MOT...LOC 1808Z 180DEG 0KT 4166 9405

$$

FILLBACH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:22 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 4:22 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT SUN JUN 8 2008

.DISCUSSION...
MAIN CONCERN OBVIOUSLY REMAINS CONVECTIVE TRENDS AND FLOODING INTO
TONIGHT.  PARENT LONG WV TROUGH STILL MAKING ITS WAY THROUGH THE
ROCKIES.  SHORT WV HAS MATURED ON THE BACK EDGE OF MO VALLEY MCS
WITH STRONG THETA-E ADVECTION AND THERMODYNAMIC FORCING INTO IA.
SHALLOW AND DEEP SHEAR SHOULD BE MORE THAN ADEQUATE TO KEEP MCS
GOING AS IT CROSSES IA THIS MORNING.  STRONG LOW LEVEL JET WILL
CONTINUE TO FEED CONVECTION THIS MORNING WITH PWS APPROACHING 2
INCHES AND WCDS TO AROUND 14KFT.  CONSIDERING SOIL CONDITIONS AND
REPETITIVE TRAINING OVERNIGHT SEE NO REASON NOT TO EXTEND FLASH
FLOOD WATCH THROUGH 00Z.  SUBSIDENCE BEHIND MO VALLEY SHORT WV MAY
BE ENOUGH FOR A BREAK EARLY THIS AFTERNOON...BUT GFS/NAM EMPHATIC
WITH CAPES INCREASING AND CINS LOWERING ALONG AND AHEAD OF FRONT
LATER THIS AFTERNOON.  CANNOT ARGUE WITH THIS AT ALL CONSIDERING THE
LARGE SCALE FORCING INCREASING AHEAD OF LONG WV TROUGH.  HAVE
CATEGORICAL POPS OVER MANY AREAS WITH CONTINUED MENTION OF HEAVY
RAIN AND SVR WX.  SVR PARAMETERS ARE NOT QUITE AS STRIKING AS THEY
WERE TODAY...BUT CERTAINLY ENOUGH TO MENTION A SVR THREAT.

OUTFLOW BOUNDARIES VS SYNOPTIC FRONT WILL CERTAINLY PLAY A PART IN
WHERE CONVECTION AND HEAVIEST RAIN SETS UP TONIGHT.  HOWEVER FEEL
THAT MAGNITUDE OF FORCING WILL STILL BE ENOUGH FOR POST FRONTAL PCPN
SO HAVE KEEP CATEGORICAL WORDING GOING IN SERN SECTIONS TONIGHT AND
EVEN LIKELIES INTO MON.

SHOULD SEE A BREAK MON NIGHT INTO TUE WITH NO NOTED FEATURE TO
EMPHASIZE.  WILL CONTINUE SLIGHT CHANCES OR LOW END CHANCES
HOWEVER.  NAM IS BEGINNING TO INCREASE THE SIGNAL BUT SREF/GFS/ECMWF
HAVE NOT REALLY INCREASED SCENARIO SO WILL NOT JUMP ON ANYTHING
QUITE YET.

DID NOT DEVIATE MUCH FROM TEMP GUIDANCE TODAY OR TONIGHT.  ETA MOS
SEEMS TOO WARM SO WILL CONTINUE SLIGHTLY COOLER AS SUGGESTED BY
SREF.  CANNOT ARGUE WITH MOS BLEND MON NIGHT/TUE EITHER.  NO CHANGES
TO LATER PERIODS WITH ACTIVE WX ALL NIGHT.  NEXT SIGNIFICANT
CONVECTION CHANCES STILL SEE TO BE AROUND THU.

&&

.AVIATION...08/06Z
EXPECT PROLONGED THUNDERSTORM EVENT OF VARIED INTENSITIES THROUGH
MUCH OF SUN AFFECTING FOD/MCW/ALO INITIALLY AND THEN GRADUALLY
WORKING TOWARDS DSM/OTM.  COULD VERY WELL SEE IFR OR LOWER
CONDITIONS...BUT HAVE BROAD BRUSHED MVFR FOR STARTERS WITH TIMING OF
LOWER CONDITIONS VERY DIFFICULT TO TIME.  CONDITIONS SHOULD IMPROVE
BY LATE AFTERNOON INTO THE EVENING FROM NW TO SE.

&&

.DMX...FLASH FLOOD WATCH ALONG AND NW OF LWD-CHC-OXV-GGI LINE TIL
00Z.

&&

SMALL
Hazardous weather outlook, Jun 8, 7:06 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT SUN JUN 8 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
706 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTHWEST...CENTRAL
AND NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH IOWA THIS
MORNING. HEAVY POTENTIALLY FLOODING RAINS MAY OCCUR WITH RAINFALL
RATES WELL IN EXCESS OF AN INCH PER HOUR POSSIBLE. RAINFALL
AMOUNTS MAY REACH SEVERAL INCHES LOCALLY. SEVERE STORMS MAY ALSO
OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT.

AFTER A LULL EARLY THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS
MAY DEVELOP LATER IN THE DAY AND THIS EVENING...ESPECIALLY OVER
THE SOUTHEAST HALF OF IOWA. THESE STORMS MAY AGAIN BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS MAY OCCUR AGAIN TOO
WITH FLASH FLOODING POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE ALSO EXPECTED ON MONDAY OVER SOUTHEAST IOWA
WITH THE POTENTIAL FOR MORE SEVERE WEATHER AND HEAVY RAINS.
RELATIVELY LOW CHANCES FOR THUNDERSTORMS CONTINUE FOR TUESDAY AND
WEDNESDAY...HOWEVER BY AROUND THURSDAY THERE MAY BE ANOTHER
PERIOD WITH STRONGER STORMS AND POTENTIALLY SEVERE WEATHER AND
HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MONDAY...AND AGAIN AROUND THURSDAY.

IAZ075-085-086-095>097-091100-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
706 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH IOWA THIS
MORNING. HEAVY POTENTIALLY FLOODING RAINS MAY OCCUR WITH RAINFALL
RATES WELL IN EXCESS OF AN INCH PER HOUR POSSIBLE. RAINFALL
AMOUNTS MAY REACH SEVERAL INCHES LOCALLY. SEVERE STORMS MAY ALSO
OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT.

AFTER A LULL EARLY THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS
MAY DEVELOP LATER IN THE DAY AND THIS EVENING.  THESE STORMS MAY
AGAIN BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS
MAY OCCUR AGAIN TOO WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE ALSO EXPECTED ON MONDAY WITH THE POTENTIAL FOR
MORE SEVERE WEATHER AND HEAVY RAINS.  RELATIVELY LOW CHANCES FOR
THUNDERSTORMS CONTINUE FOR TUESDAY AND WEDNESDAY...HOWEVER BY
AROUND THURSDAY THERE MAY BE ANOTHER PERIOD WITH STRONGER STORMS
AND POTENTIALLY SEVERE WEATHER AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MONDAY...AND AGAIN AROUND THURSDAY.

SMALL

In the hours before

Local storm report, Jun 8, 3:11 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     FLASH FLOOD      SCHALLER                42.50N 95.30W
06/08/2008                   SAC                IA   LAW ENFORCEMENT

            STREET FLOODING IN SCHALLER WITH PEA SIZE HAIL.

0242 AM     FLASH FLOOD      SAC CITY                42.42N 95.00W
06/08/2008                   SAC                IA   LAW ENFORCEMENT

            STREET FLOODING.

0256 AM     FLASH FLOOD      EARLY                   42.46N 95.15W
06/08/2008                   SAC                IA   LAW ENFORCEMENT

            WATER OVER ROAD ON HWY 71 NEAR EARLY. STREET FLOODING IN
            EARLY.

&&

RUSSELL
Local storm report, Jun 8, 3:42 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      LIDDERDALE              42.12N 94.78W
06/08/2008                   CARROLL            IA   LAW ENFORCEMENT

            STREET FLOODING IN TOWN.

&&

RUSSELL
Local storm report, Jun 8, 4:08 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLASH FLOOD      2 NE DENISON            42.04N 95.32W
06/08/2008                   CRAWFORD           IA   LAW ENFORCEMENT

            HIGHWAY 39 CLOSED BETWEEN DENISON AND DELOIT..

&&

RUSSELL
Local storm report, Jun 8, 4:14 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     FLASH FLOOD      LYTTON                  42.42N 94.87W
06/08/2008                   SAC                IA   LAW ENFORCEMENT

            WATER OVER HIGHWAY 20 AT LYTTON.

&&

RUSSELL
Local storm report, Jun 8, 4:21 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     FLASH FLOOD      1 SSE MASON CITY        43.13N 93.19W
06/08/2008                   CERRO GORDO        IA   TRAINED SPOTTER

            NUMEROUS STREETS FLOODED IN MASON CITY...WITH WATER UP TO
            THE DOOR OR HIGHER IN PLACES.

&&

ALBRECHT
Local storm report, Jun 8, 4:30 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
430 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     FLASH FLOOD      CLARION                 42.73N 93.73W
06/08/2008                   WRIGHT             IA   LAW ENFORCEMENT

            STREET FLOODING IN CLARION WITH SOME STREETS BEING CLOSED
            OFF.

0426 AM     FLASH FLOOD      EAGLE GROVE             42.67N 93.90W
06/08/2008                   WRIGHT             IA   LAW ENFORCEMENT

            STREET FLOODING IN EAGLE GROVE WITH SOME STREETS BEING
            CLOSED.

&&

ALBRECHT

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:14 PM CDTTornado WarningDMXHumboldt, Webster, Wright46 min
Jun 7, 7:15 PM CDTTornado WarningDMXHamilton, Webster, Wright45 min
Jun 7, 7:32 PM CDTFlash Flood WarningDMXCrawford6 hr
Jun 7, 7:32 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac58 min
Jun 7, 7:41 PM CDTFlash Flood WarningDMXWebster6 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:17 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright20 min
Jun 7, 8:23 PM CDTFlash Flood WarningDMXWright12 hr
Jun 7, 9:20 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 7, 9:24 PM CDTRiver Flood WarningDMXWapello62 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXEmmet14 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXHamilton, Webster6 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXPolk8 hr
Jun 7, 9:32 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer9 days
Jun 7, 9:55 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy6 hr
Jun 7, 10:05 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama29 min
Jun 7, 10:23 PM CDTAreal Flood WarningDMXWorth12 hr
Jun 7, 11:13 PM CDTSevere Thunderstorm WarningDMXPalo Alto33 min
Jun 7, 11:21 PM CDTSevere Thunderstorm WarningDMXBlack Hawk39 min
Jun 7, 11:27 PM CDTFlash Flood WarningDMXCarroll6 hr
Jun 7, 11:59 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Jun 8, 12:32 AM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright43 min
Jun 8, 12:44 AM CDTTornado WarningDMXFranklin, Wright31 min
Jun 8, 12:48 AM CDTAreal Flood WarningDMXCalhoun, Pocahontas, Sac13 hr
Jun 8, 1:08 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin52 min
Jun 8, 1:27 AM CDTFlash Flood WarningDMXCrawford6 hr
Jun 8, 1:43 AM CDTFlash Flood WarningDMXWebster6 hr
Jun 8, 1:48 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler42 min
Jun 8, 3:18 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford42 min
Jun 8, 3:30 AM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 8, 3:37 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass53 min
Jun 8, 3:51 AM CDTAreal Flood AdvisoryDMXHumboldt6 hr
Jun 8, 4:36 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock6 hr
Jun 8, 5:27 AM CDTAreal Flood WarningDMXCarroll12 hr
Jun 8, 5:40 AM CDTAreal Flood WarningDMXWinnebago12 hr
Jun 8, 6:06 AM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story24 min
Jun 8, 6:26 AM CDTSevere Thunderstorm WarningDMXMadison, Warren21 min
Jun 8, 6:37 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Jasper, Marshall, Polk, Story3 hr
Jun 8, 7:06 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Grundy3 hr
Jun 8, 7:14 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Tama46 min
Jun 8, 7:31 AM CDTFlash Flood WarningDMXJasper, Marshall6 hr
Jun 8, 7:35 AM CDTAreal Flood WarningDMXCrawford12 hr
Jun 8, 7:41 AM CDTAreal Flood WarningDMXWebster12 hr
Jun 8, 7:58 AM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 8, 8:17 AM CDTAreal Flood WarningDMXWright12 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXGreene37 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXPolk7 days
Jun 8, 9:04 AM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 8, 9:27 AM CDTRiver Flood WarningDMXDallas, Polk37 hr
Jun 8, 9:44 AM CDTRiver Flood WarningDMXPolk7 hr
Jun 8, 9:46 AM CDTRiver Flood WarningDMXPolk45 hr
Jun 8, 9:59 AM CDTFlash Flood WarningDMXMadison, Warren6 hr
Jun 8, 10:53 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 8, 11:22 AM CDTAreal Flood WarningDMXAdair, Audubon, Bremer, Butler, Calhoun, Carroll and 21 more9 hr
Jun 8, 11:27 AM CDTRiver Flood WarningDMXPolk12 days
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory43 hr
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory34 hr
Jun 8, 1:37 PM CDTSevere Thunderstorm WarningDMXAdair, Cass53 min
Jun 8, 1:42 PM CDTRiver Flood WarningDMXMadison, Warren42 hr
Jun 8, 1:45 PM CDTAreal Flood WarningDMXBoone, Dallas, Jasper, Marshall, Polk, Story6 hr
Jun 8, 1:56 PM CDTFlash Flood WarningDMXCass5 hr
Jun 8, 2:03 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago, Worth6 hr
Jun 8, 2:22 PM CDTSevere Thunderstorm WarningDMXGreene, Hamilton, Webster38 min
Jun 8, 2:29 PM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 8, 2:36 PM CDTFlash Flood WarningDMXAdair, Greene, Guthrie, Webster5 hr
Jun 8, 2:52 PM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 8, 2:56 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor49 min
Jun 8, 3:11 PM CDTFlash Flood WarningDMXBoone, Dallas, Hamilton, Wright5 hr
Jun 8, 3:16 PM CDTFlash Flood WarningDMXAdams, Taylor4 hr
Jun 8, 3:27 PM CDTTornado WarningDMXAdams, Ringgold, Taylor33 min
Jun 8, 3:32 PM CDTFlash Flood WarningDMXButler6 hr
Jun 8, 3:48 PM CDTFlash Flood WarningDMXJasper, Marshall, Tama4 hr
Jun 8, 4:09 PM CDTFlash Flood WarningDMXMadison, Ringgold, Union3 hr
Jun 8, 4:15 PM CDTTornado WarningDMXMarshall, Tama45 min
Jun 8, 4:22 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren38 min
Jun 8, 4:25 PM CDTTornado WarningDMXClarke, Madison, Union20 min
Jun 8, 4:36 PM CDTTornado WarningDMXTama24 min
Jun 8, 4:41 PM CDTFlash Flood WarningDMXClarke, Lucas, Marion, Warren3 hr
Jun 8, 4:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Warren24 min

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.